Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A general measuring argument for finite permutation groups


Authors: Avi Goren and Marcel Herzog
Journal: Proc. Amer. Math. Soc. 137 (2009), 3197-3205
MSC (2000): Primary 20B05, 20B35
Published electronically: May 29, 2009
MathSciNet review: 2515390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In Chermak and Delgado's paper ``A measuring argument for finite groups'', a certain ``measuring lemma'' was shown to hold. This lemma has been successfully applied in many recent papers. We generalize this lemma by expanding the discussion from groups acting on groups to groups acting on sets. As applications, we obtain the main results of several earlier papers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20B05, 20B35

Retrieve articles in all journals with MSC (2000): 20B05, 20B35


Additional Information

Avi Goren
Affiliation: School of Mathematical Sciences, Raymond and Beverly Sackler Faculty of Exact Sciences, Tel-Aviv University, Tel-Aviv, 69978, Israel
Email: mgoren@netvision.net.il

Marcel Herzog
Affiliation: School of Mathematical Sciences, Raymond and Beverly Sackler Faculty of Exact Sciences, Tel-Aviv University, Tel-Aviv, 69978, Israel
Email: herzogm@post.tau.ac.il

DOI: https://doi.org/10.1090/S0002-9939-09-09993-6
Keywords: Permutation group, complete lattice, transitive permutation group, simple group
Received by editor(s): July 3, 2008
Published electronically: May 29, 2009
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.